Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 218, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2007, 8:50 PM EDT for Elk County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 8:50 PM EDT (00:50 UTC)
- Expired
- Aug 7, 2007, 9:45 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Elk County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:30 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 7, 8:30 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 830 PM EDT TUE AUG 7 2007 .SYNOPSIS... A COMPLEX FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION THROUGH FRIDAY. HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY. THE FRONT WILL MOVE SOUTH OF THE REGION BY THE WEEKEND...AS HIGH PRESSURE BUILDS SOUTHWARD FROM CANADA. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... EARLIER CLOUD COVER HAS SO FAR KEPT THE STORM IN THE NW BELOW SEVERE LEVELS...BUT THERE IS A BIG SHIELD OF MDT RAIN AND EMBEDDED THUNDER THAT WILL CONTINUE TO TRY TO MOVE ACROSS THE NRWN COUNTIES AND PERHAPS AS FAR SOUTH AND EAST AS THE OLD IPT/UNV/AOO LINE. WILL KEEP HIGH POPS FOR THIS EVENING IN THE NORTH WITH REDEVELOPMENT POSSIBLE. NPW FOR HEAT ADVISORY IS GOING WELL...WITH KMDT HITTING A HEAT INDEX OF EXACTLY 100 DEGS AT 18Z...AND MANY OTHER OB SITES CLOSE TO 100 ATTM. ANTICIPATE ALLOWING IT TO EXPIRE NATURALLY AT 22Z. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... POTENTIAL IS THERE INTO THURSDAY NIGHT FOR SOMETHING BIG TO FIRE UP...GIVEN AN ABNORMALLY HUMID AND HOT AIRMASS. FOR NOW...DID NOT ISSUE ANY FLASH FLOOD WATCHES...AND LEFT HIGHEST POPS TO THE NORTH TONIGHT AND WED...BASED ON CURRENT SATELLITE...RADAR TRENDS ETC. CONCERN IS OVER THE AREA NEAR LAKE MI...GIVEN THE TYPE OF AIRMASS IN PLACE... POSITION OF FRONT...AND DRY AIR ALOFT WORKING INTO THAT AREA. THUS EXPECT MORE ACTION TO DEVELOP IN THIS AREA...AND TRACK TO THE E-SE TONIGHT AND WED. THUS BEST CHC FOR RAIN WILL BE NORTH CENTRAL PA TONIGHT AND WED. NOT IN A RUSH TO COOL TEMPS OFF...GIVEN SUCH HIGH THICKNESS NEXT SEVERAL DAYS. ANY DRYING IN NW FLOW WOULD ADD TO MORE SUN AND DOWNSLOPE HEATING...THUS TEMPS MIGHT EVEN GO UP BEHIND WIND SHIFT LINE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... STILL THINK MOST OF THU WILL BE DRY...LEFT POPS AS IS. STILL SOME CHC OF MORE SHOWERS AND STORMS THURSDAY NIGHT INTO FRIDAY...AS NEXT WAVE MOVES ACROSS. SOME VARIATION MODEL SOLUTIONS FROM DAY TO DAY...MODEL TO MODEL. DID NOT WANT TO GO WITH DRY FORECAST FOR FRIDAY. DID BRING POPS UP SOME THU NIGHT AND FRIDAY...LEFT CHC IN FOR FRIDAY NIGHT...BUT DID CUT OUT FOR SAT. FOR SATURDAY NIGHT INTO NEXT TUE...LEFT FCST DRY...NEXT FRONT IS STILL NORTH OF C PA ON HPC CHARTS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... IT DOES NOT HAPPEN VERY OFTEN...BUT KJST IS THE ONLY TAF SITE IN THE CWA THAT IS CURRENTLY REPORTING VFR CONDITIONS...AS A BIT DRIER AIR/A FEW LESS CLOUDS MOVED IN BEHIND A LINE OF THUNDERSTORMS. THIS SHOULD BE SHORT LIVED HOWEVER AND AT LEAST SOME HAZE WILL RETURN WITHIN THE NEXT HOUR OR TWO. KJST WILL THEN JOIN THE REST OF THE REGION IN WIDESPREAD MVFR AREAS OF IFR VSBYS IN HAZE AND FOG. WIDESPREAD MVFR VSBYS IN HAZE/FOG WILL PERSIST THROUGH MUCH OF THE TAF PERIOD AS SFC DEWPOINTS REMAIN NEAR TO ABOVE 70 DEGREES OVER MUCH OF CENTRAL PA. AREA OF RAIN AND TSTMS NOW MOVING EAST ACROSS NORTHCENTRAL PA SHOULD EXIT THE REGION BY 04Z...AND IS PRODUCING IFR CIGS AS WELL AS LOWERED VSBYS THAT WILL LIKELY PERSIST THROUGH SUNRISE. DESTABILIZATION OF OUR AIRMASS IS EXPECTED AGAIN TOMORROW...AIDED BY A FRONT THAT WILL REMAIN SITUATED OVERHEAD THROUGHOUT THE DAY. THIS WILL PROVIDE FOR ADDITIONAL CHANCES FOR TSTMS/MCS INTO THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 7 PM EDT WEDNESDAY FOR PAZ035-036- 046-049>053-056>059-063>066. && SYNOPSIS...MARTIN NEAR TERM...DANGELO SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...GARTNER/CONNELLY
Hazardous weather outlook, Aug 7, 4:14 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 414 PM EDT TUE AUG 7 2007 PAZ004>006-010>012-017>019-024>028-033-034-045-082015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-SOUTHERN CLINTON- 414 PM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN...AND THERE IS A CHANCE FOR A COUPLE OF STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE WELL INTO THE 90S ON WEDNESDAY. ANOTHER RUN OF WIDESPREAD THUNDERSTORM ACTIVITY WILL BE POSSIBLE FROM LATE THURSDAY INTO FRIDAY. DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH. PAZ037-041-042-082015- TIOGA-NORTHERN LYCOMING-SULLIVAN- 414 PM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE WELL INTO THE 90S ON WEDNESDAY. ANOTHER RUN OF WIDESPREAD THUNDERSTORM ACTIVITY WILL BE POSSIBLE FROM LATE THURSDAY INTO FRIDAY. DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO ELLARY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH. PAZ035-046-049>053-058-082015- FULTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-SCHUYLKILL- 414 PM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE IN THE 100 TO 104 DEGREE RANGE WEDNESDAY AFTERNOON. ANOTHER RUN OF WIDESPREAD THUNDERSTORM ACTIVITY WILL BE POSSIBLE FROM LATE THURSDAY INTO FRIDAY. DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO ELLARY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH. PAZ036-056-057-059-063>066-082015- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 414 PM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A LARGE AREA OF SHOWERS AND AND ISOLATED THUNDERSTORMS WILL BE ACROSS CENTRAL PENNSYLVANIA THROUGH TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A COMPLEX FRONT WILL REMAIN ACROSS THE REGION. ISOLATED STRONG STORMS WILL STILL BE POSSIBLE ON WEDNESDAY...ALONG WITH A HOT AND HUMID AIRMASS. AGAIN...THERE WILL BE THE POTENTIAL FOR VERY HEAVY RAIN WITH SOME STORMS. HEAT INDEX VALUES WILL BE IN THE 100 TO 104 DEGREE RANGE WEDNESDAY AFTERNOON. ANOTHER RUN OF WIDESPREAD THUNDERSTORM ACTIVITY WILL BE POSSIBLE FROM LATE THURSDAY INTO FRIDAY. DRY WEATHER IS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS IN EXCESS OF 1 INCH. MARTIN
In the hours before
Special weather statement, Aug 7, 6:30 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 PM EDT TUE AUG 7 2007 PAZ004-072300- WARREN- 630 PM EDT TUE AUG 7 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES NORTH OF SUGARCREEK...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR GRAND VALLEY AROUND 650 PM AND TIDIOUTE AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 62. FORECASTER: KF
Special weather statement, Aug 7, 7:04 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 704 PM EDT TUE AUG 7 2007 PAZ010-017-072330- CLEARFIELD-ELK- 704 PM EDT TUE AUG 7 2007 ...STRONG THUNDERSTORM APPROACHING NORTHWESTERN CLEARFIELD AND SOUTHERN ELK COUNTIES... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF DUBOIS...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BROCKPORT AROUND 720 PM...TREASURE LAKE AROUND 725 PM AND PENFIELD AROUND 730 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 255. FORECASTER: KF
Special weather statement, Aug 7, 7:06 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 706 PM EDT TUE AUG 7 2007 PAZ004-072330- WARREN- 706 PM EDT TUE AUG 7 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHEAST OF OIL CITY...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF SOUTH CENTRAL WARREN COUNTY. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 62. FORECASTER: KF
Special weather statement, Aug 7, 7:32 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 732 PM EDT TUE AUG 7 2007 PAZ017-080000- CLEARFIELD- 732 PM EDT TUE AUG 7 2007 ...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN CLEARFIELD COUNTY... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DUBOIS...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR TREASURE LAKE AROUND 740 PM...ROCKTON AROUND 750 PM...S.B. ELLIOT STATE PARK AROUND 755 PM AND PARKER DAM STATE PARK AROUND 800 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 119. FORECASTER: KF
Special weather statement, Aug 7, 7:42 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT TUE AUG 7 2007 PAZ010-080015- ELK- 742 PM EDT TUE AUG 7 2007 ...STRONG THUNDERSTORM APPROACHING WESTERN ELK COUNTY... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF KANE...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR PORTLAND MILLS AROUND 810 PM AND RIDGWAY AROUND 815 PM. FORECASTER: KF
Special weather statement, Aug 7, 8:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 835 PM EDT TUE AUG 7 2007 PAZ010-080100- ELK- 835 PM EDT TUE AUG 7 2007 ...STRONG THUNDERSTORM MOVING THROUGH ELK COUNTY... AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF JOHNSONBURG...MOVING EAST AT 30 MPH. EXPECTED TORRENTIAL DOWNPOURS AND POSSIBLE WIND GUSTS TO 50 MPH WITH THIS STORM. THIS STORM WILL BE NEAR ST. MARYS AROUND 845 PM AND BENEZETTE AROUND 900 PM. FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:44 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 46 min |
| Aug 7, 9:55 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 35 min |
| Aug 7, 10:05 PM EDT | Tornado Warning | CTP | Centre, Clinton | 25 min |
| Aug 7, 10:20 PM EDT | Severe Thunderstorm Warning | CTP | Union | 55 min |
| Aug 7, 10:27 PM EDT | Tornado Warning | CTP | Union | 33 min |
| Aug 7, 10:49 PM EDT | Flash Flood Warning | CTP | McKean, Warren | 116 min |
| Aug 7, 10:58 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 32 min |
| Aug 7, 11:08 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 52 min |
| Aug 7, 11:48 PM EDT | Flash Flood Warning | CTP | Cameron, Elk, Potter | 5 hr |
| Aug 7, 11:55 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 50 min |
| Aug 8, 12:38 AM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 52 min |
| Aug 8, 12:39 AM EDT | Flash Flood Warning | CTP | McKean, Warren | 4 hr |
| Aug 8, 1:45 AM EDT | Severe Thunderstorm Warning | CTP | Cambria | 30 min |
| Aug 8, 1:58 AM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.